Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1998, Volume 66, Issue 2

Analysis of a Numerical Dynamic Programming Algorithm Applied to Economic Models<409:AOANDP>2.0.CO;2-C
p. 409-426

Jesus Vigo-Aguiar, Manuel S. Santos

In this paper we develop a discretized version of the dynamic programming algorithm and study its convergence and stability properties. We show that the computed value function converges quadratically to the true value function and that the computed policy function converges linearly, as the mesh size of the discretization converges to zero; further, the algorithm is stable. We also discuss several aspects of the implementation of our procedures as applied to some commonly studied growth models.

Log In To View Full Content